Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 241, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 27, 2016, 7:52 PM CDT for Custer County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 7:52 PM CDT (00:52 UTC)
- Expired
- Jul 27, 2016, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The Grand Island radar (KUEX), 122 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
533
WUUS53 KLBF 280052
SVRLBF
NEC041-280130-
/O.NEW.KLBF.SV.W.0241.160728T0052Z-160728T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 830 PM CDT
* AT 751 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANSLEY...OR
16 MILES SOUTHEAST OF BROKEN BOW...MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLOCK HILL BASIN...BURR OAK...CUMRO...BUCKEYE AND INTERSECTION OF
HIGHWAY 183 AND CUMRO ROAD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 88.
HIGHWAY 2 NEAR MILE MARKER 296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 9954 4124 9960 4130 9941 4111 9920
4105 9921
TIME...MOT...LOC 0051Z 333DEG 26KT 4121 9945
HAIL...1.75IN
WIND...60MPH
$$
MASEK2 follow-up statements
943
WWUS53 KLBF 280107
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 PM CDT WED JUL 27 2016
NEC041-280130-
/O.CON.KLBF.SV.W.0241.000000T0000Z-160728T0130Z/
CUSTER NE-
807 PM CDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN CUSTER COUNTY...
AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF MASON CITY...OR 23 MILES SOUTHEAST OF BROKEN BOW...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLOCK HILL BASIN...CUMRO AND INTERSECTION OF HIGHWAY 183 AND CUMRO
ROAD.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4118 9954 4123 9934 4111 9920 4105 9921
4105 9947
TIME...MOT...LOC 0106Z 328DEG 26KT 4113 9937
HAIL...1.00IN
WIND...60MPH
$$
ET024
WWUS53 KLBF 280124
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT WED JUL 27 2016
NEC041-280133-
/O.EXP.KLBF.SV.W.0241.000000T0000Z-160728T0130Z/
CUSTER NE-
824 PM CDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
WILL EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4118 9954 4123 9934 4111 9920 4105 9921
4105 9947
TIME...MOT...LOC 0122Z 333DEG 26KT 4113 9937
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:05 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 27, 7:05 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 705 PM CDT WED JUL 27 2016 ...Updated Aviation section... .SYNOPSIS... Issued at 341 PM CDT Wed Jul 27 2016 Ridge dominating the desert southwest. Northwest flow across the high plains. Train of disturbances riding the northern periphery of the ridge, which takes them over the CWA. One wave is exiting the southeast with another wave over southwest S Dakota. Generally seasonal temperatures with 3 PM CDT in the lower to mid 80s. && .SHORT TERM...(This evening through Thursday) Issued at 341 PM CDT Wed Jul 27 2016 The major concern over the next 24 hours will be placement of isolated to scattered showers and thunderstorms. Models not really having a good handle on the convection that has fired along the Neb/S. Dakota border. A surface trough continues to slowly drift to the southeast, which was the focus for a line of showers earlier. This line is starting to see more development, however in the next few hours the boundary should be located southeast of the CWA. Meanwhile eyes will begin to track the second wave which is just crossing into the CWA. Storms have already fired along the boundary and will likely remain isolated to scattered as the boundary drifts to the southeast. Marginal instability with cape of 1000 to 2000 with 0 to 6 km shear around 30 kts. Better shear develops later however the cape will diminish. Locally an isolated strong or severe storm will possible and agree mostly with the SPC marginal risk across the west although it probably could be a little further to the east to cover the storms by KVTN. Some clearing is possible overnight with temps similar to last night in the upper 50s to around 60s. Tomorrow another day with another couple of waves that will continue to keep at least low pops in the forecast. In and out of clouds and a slightly cooler airmass will result in temps a couple degrees cooler than today. Highs in the lower to mid 80s. .LONG TERM...(Thursday night through Wednesday) Issued at 341 PM CDT Wed Jul 27 2016 Models in good agreement and have good confidence in the forecast. Stationary boundary lying across the panhandle and upper 250mb jet overhead but weakening as stronger to mid level wave moves through in fast northwest flow. Have higher pops over southwest zones along the boundary. lows in the upper 50s northwest to the low 60s southwest. Boundary continues to the west with upslope flow and mid level waves moving across the northern plains through the day on Friday. Residual showers thunderstorms through the day on Friday with highs in the low 80s due to cloud cover and precipitation. Broad trough over the Great Lakes Saturday with deepening closed low over western Canada will allow ridge to build back into the central and northern plains. A warm front will spread northeast across the forecast area with highs in the mid to upper 80s. A few showers isolated thunderstorm can't be ruled out along the warm front over north central Nebraska Saturday afternoon. Low pressure moves into the northern plains Sunday with the trough axis to the west and most of western Nebraska in the warm sector. Highs in the 90s. Upper closed low along the Canadian border will push a front through the forecast area on Monday with highs in the 90s Monday and Tuesday. Front will be the focus for thunderstorm development late afternoon and early evening as it lies across southwest Nebraska. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 658 PM CDT Wed Jul 27 2016 Currently, there are two clusters of storms moving southeast through north central and central NE. These storms will be exiting the forecast area within the next 1-2 hours. Behind these storms is a convective line moving ESE across south central SD -- these storms should clip portions of north central NE and will be crossing the NE border within the hour. Rest of tonight: Isolated-scattered thunderstorms are still possible, primarily over western Nebraska. Chances for additional thunderstorm over north central and central NE should diminish after the present thunderstorm activity moves through/diminishes. Uncertainty still exists tonight though regarding organized vs. unorganized convection and coverage across western NE. Hi-res models have been having trouble with present thunderstorms so confidence is low. Increased chances for thunderstorms tomorrow. Best chances across the southwest half of the forecast area, with strong to severe thunderstorms possible. However, no mention in the TAF package for thunderstorms tomorrow and this is attributable to confidence and coverage uncertainty at this time. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Masek SHORT TERM...Masek LONG TERM...Power AVIATION...ET
Hazardous weather outlook, Jul 27, 5:23 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 523 PM CDT WED JUL 27 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-282230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 523 PM CDT WED JUL 27 2016 /423 PM MDT WED JUL 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED AND SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE BEST CHANCES FOR STORMS...SOME OF WHICH COULD BE STRONG TO SEVERE...WILL BE EAST OF A LINE FROM ANTIOCH TO HAYES CENTER. HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A GOOD LIKELIHOOD FOR THUNDERSTORMS THURSDAY...SOME OF WHICH MAY BE SEVERE DURING THE AFTERNOON AND EVENING. THE AREA OF GREATEST CONCERN WILL BE FOR AREAS WEST OF A LINE FROM HAY SPRINGS THROUGH NORTH PLATTE. CHANCES FOR THUNDERSTORMS EXISTS FOR FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) ET
In the hours before
Special weather statement, Jul 27, 5:57 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 557 PM CDT WED JUL 27 2016 NEZ026-027-038-272345- LOUP NE-CUSTER NE-BLAINE NE- 557 PM CDT WED JUL 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BLAINE...NORTHEASTERN CUSTER AND WESTERN LOUP COUNTIES UNTIL 645 PM CDT... AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BREWSTER...MOVING SOUTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BREWSTER...ANSELMO...VICTORIA SPRINGS STATE RECREATION AREA... MILBURN...WALWORTH... MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...ALMERIA... GATES AND ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 250 AND 260. LAT...LON 4159 9998 4208 9995 4208 9966 4161 9939 TIME...MOT...LOC 2256Z 335DEG 31KT 4199 9982 MASEK
Local storm report, Jul 27, 5:59 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 28 N WHITMAN 42.45N 101.54W
07/27/2016 E1.75 INCH CHERRY NE PUBLIC
&&
MARTINLocal storm report, Jul 27, 6:05 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 40 SSE MERRIMAN 42.39N 101.40W
07/27/2016 M1.75 INCH CHERRY NE PUBLIC
&&
SJACOBSLocal storm report, Jul 27, 6:42 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 3 SE MILBURN 41.70N 99.71W
07/27/2016 E1.25 INCH CUSTER NE TRAINED SPOTTER
HAIL TO THE SIZE OF HALF DOLLARS...MOST STONES WERE
QUARTER SIZE OR SMALLER.
&&
SJACOBSSpecial weather statement, Jul 27, 6:45 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 645 PM CDT WED JUL 27 2016 NEZ010-280030- HOLT NE- 645 PM CDT WED JUL 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT COUNTY UNTIL 730 PM CDT... AT 644 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF O'NEILL TO 10 MILES SOUTHEAST OF CHAMBERS...AND MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... O'NEILL...EWING...CHAMBERS...PAGE...INMAN...EMMET...OPPORTUNITY... KNIEVELS CORNER AND GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 20 BETWEEN MILE MARKERS 299 AND 328. HIGHWAY 281 BETWEEN MILE MARKERS 158 AND 198. LAT...LON 4267 9831 4209 9830 4209 9883 4266 9882 TIME...MOT...LOC 2344Z 272DEG 31KT 4265 9859 4213 9857 MASEK
Local storm report, Jul 27, 7:22 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 4 ENE BROKEN BOW 41.43N 99.57W
07/27/2016 E2.00 INCH CUSTER NE PUBLIC
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:05 PM CDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Jul 27, 8:42 PM CDT | Special Weather Statement | LBF | Boyd | 48 min |
| Jul 27, 11:00 PM CDT | Special Weather Statement | LBF | Hayes | 45 min |
| Jul 28, 2:49 AM CDT | Special Weather Statement | LBF | Chase | 41 min |
| Jul 28, 3:24 AM CDT | Special Weather Statement | LBF | Chase | 51 min |
| Jul 28, 6:58 AM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 47 min |
| Jul 28, 7:46 AM CDT | Special Weather Statement | LBF | Deuel | 44 min |
| Jul 28, 1:32 PM CDT | Special Weather Statement | LBF | Chase | 43 min |
| Jul 28, 6:33 PM CDT | Special Weather Statement | LBF | Keya Paha | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.